Studies are showing that Vitamin E acetate may be the substance that’s causing the the alarming number of vaping illnesses being reported. While the research is still in the very early stages, at this time, Vitamin E acetate has only been directly linked to cannabis vaping, not nicotine. Many believe it’s only a matter of time before Vitamin E acetate will be linked to all of the vaping illnesses and deaths throughout the US.
According to an article in The New York Times on September 6, “Medical experts and federal health officials…warned the public about the dangers of vaping and discouraged using the devices as the number of people with a severe lung illness linked to vaping more than doubled to 450 possible cases in 33 states and the number of deaths rose to five.”
According to sciencenews.org, officials at the Centers for Disease Control and Prevention (CDC), have now reported “five deaths from severe lung illnesses tied to vaping, with 450 possible cases of these lung injuries reported in 33 states and one U.S. territory. That’s more than double the 215 cases reported a week ago.”
CDC Warns Public of Alarming Number of Deaths Linked to Vaping
While initial reports indicate the presence of Vitamin E acetate in marijuana vaping products only, all who use vaping products must heed the warning to stop vaping immediately. Using e-cigarettes is hugely popular in our American teen population, and many teen vape users have fallen sick across the country; several teens and young adults have been hospitalized with severe respiratory distress and have required a ventilator to breathe.
The CDC posted the following on its website just this past week:
“CDC, U.S. Food and Drug Administration (FDA), state and local health departments, and other clinical and public health partners are investigating a multistate outbreak of severe pulmonary disease associated with e-cigarette product (devices, liquids, refill pods, and/or cartridges) use. This investigation is ongoing and has not identified a cause, but all reported cases have a history of using e-cigarette products.”
The Deadly Common Denominator
Early studies show that there’s only one thing in common to all those who have presented in emergency departments across the country with a very specific set of symptoms: the use of vaping products in some form, whether it be for smoking cannabis or nicotine.
All ER patients suffered from respiratory symptoms including coughing, shortness of breath, chest pain, and difficulty breathing. Nausea, vomiting, diarrhea, fatigue, fever, and weight loss were also common symptoms. One pulmonologist in Salt Lake City, Utah said in her patients, the breathing troubles always followed the gastrointestinal issues. Every single patient in every state who has come to an emergency room with these symptoms has used vaping products.
Doctors initially tried to find a viral or bacterial cause for the mysterious illness, but nothing turned up, until now. According to the New York State Department of Health, a single chemical — vitamin E acetate — has turned up in the cartridges of marijuana vape products respiratory illness patients from New York had been using. It likely will not be long until Vitamin E acetate is identified as the commonality in all vaping products and the respiratory illness they are causing across the entire nation.